Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 34, NWS Wichita, KS

June 15, 2009Cowley County, Kansas

NWS Wichita, KS issued this tornado warning at Jun 15, 2009, 1:35 AM CDT for Cowley County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 1:35 AM CDT (06:35 UTC)
Expired
Jun 15, 2009, 2:15 AM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Cowley County, KS

The radar

The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 1:49 AM CDTTORNADO4 W Maple City, KSLAW ENFORCEMENT SEES TORNADO ON THE GROUND 4 MILES WEST OF MAPLE CITY HEADING EAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 10:54 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1209 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 150635
TORICT
KSC035-150715-
/O.NEW.KICT.TO.W.0034.090615T0635Z-090615T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
135 AM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 215 AM CDT.

* AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 9 MILES WEST OF MAPLE CITY...OR 16
  MILES SOUTH OF WINFIELD...MOVING EAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MAPLE CITY.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3699 9699 3712 9701 3717 9663 3700 9661
      3699 9664 3698 9671
TIME...MOT...LOC 0635Z 269DEG 18KT 3704 9693

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 150645
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT MON JUN 15 2009

KSC035-150715-
/O.CON.KICT.TO.W.0034.000000T0000Z-090615T0715Z/
COWLEY KS-
145 AM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN COWLEY COUNTY
UNTIL 215 AM CDT...

AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
DANGEROUS STORM WAS LOCATED 4 MILES WEST OF MAPLE CITY...OR 17 MILES 
SOUTH OF WINFIELD...MOVING EAST AT 20 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
COWLEY COUNTY...INCLUDING MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3699 9699 3712 9701 3717 9663 3700 9661
      3699 9664 3698 9671
TIME...MOT...LOC 0645Z 269DEG 18KT 3704 9687

$$

JAKUB
000 
WWUS53 KICT 150654
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
154 AM CDT MON JUN 15 2009

KSC035-150715-
/O.CON.KICT.TO.W.0034.000000T0000Z-090615T0715Z/
COWLEY KS-
154 AM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN COWLEY COUNTY
UNTIL 215 AM CDT...

AT 153 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE 
GROUND ABOUT 4 MILES WEST OF MAPLE CITY. THIS DANGEROUS STORM WAS 
LOCATED 3 MILES WEST OF MAPLE CITY...OR 17 MILES SOUTHEAST OF 
WINFIELD...MOVING EAST AT 20 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
COWLEY COUNTY...INCLUDING MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3699 9664 3699 9690 3709 9689 3717 9663
      3700 9661
TIME...MOT...LOC 0654Z 269DEG 17KT 3704 9683

$$

JAKUB
000 
WWUS53 KICT 150712
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT MON JUN 15 2009

KSC035-150715-
/O.CON.KICT.TO.W.0034.000000T0000Z-090615T0715Z/
COWLEY KS-
212 AM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN COWLEY COUNTY
UNTIL 215 AM CDT...

AT 148 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE 
GROUND 4 MILES WEST OF MAPLE CITY. THIS DANGEROUS STORM WAS LOCATED 
2 MILES EAST OF MAPLE CITY...OR 20 MILES SOUTHEAST OF 
WINFIELD...MOVING EAST AT 20 MPH. THE STORM COULD PRODUCE MORE 
TORNADOES AT ANY TIME. 

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN 
COWLEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3699 9664 3699 9690 3709 9689 3717 9663
      3700 9661
TIME...MOT...LOC 0710Z 270DEG 17KT 3704 9673

$$
JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 15, 12:29 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 15, 12:29 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT MON JUN 15 2009

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
35-40KT SOUTHERLY LOW-LEVEL JET WILL CONTINUE TO FOCUS MOISTURE
TRANSPORT NWD INTO CNTRL/SERN KS OVERNIGHT...ALONG WITH ISENTROPIC
LIFT. PLENTY OF INSTABILITY/SHEAR TO SUPPORT A FEW STRONG-SEVERE
T-STORM CLUSTERS IN THE AREA OVERNIGHT INTO EARLY MON AM. MOST
WIDESPREAD TS COULD AFFECT CNTRL/SERN KS (RSL/SLN/CNU) WHERE CAP
APPEARS WEAKER. SO WILL CARRY A TEMPO TS GROUP THERE. VERY MOIST
SERLY WIND COMPONENT SHOULD YIELD SCT-BKN MVFR CIGS DURING THE
EARLY AM HOURS. SHOULD HAVE A BREAK IN THE CONVECTION DURING MUCH
OF DAYTIME MONDAY ONCE ISENTROPIC LIFT DECREASES IN LATER AM
HOURS. MODELS SHOW ANOTHER PIECE OF ENERGY EJECTING OUT OF THE
SWRN CONUS UPR TROF ACROSS NE/KS MON EVE WHICH COULD SUPPORT
ADDITIONAL CONVECTION DEVELOPMENTS IN OUR AREA.

JMC

&&

.PREV DISCUSSION... /ISSUED 641 PM CDT SUN JUN 14 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
ONE AREA OF SHOWERS ACROSS S-CNTRL/SERN KS SHOULD CONTINUE TO
TRANSLATE EWD ACROSS SERN KS EARLY THIS EVE IN REGION OF
ISENTROPIC LIFT. MORE WIDESPREAD STRONGER CONVECTION EXPECTED TO
INITIATE LATER THIS EVE IN NW/N-CNTRL KS WHEN LOW-LEVEL JET
DEVELOPS FOCUSING MOISTURE TRANSPORT...ISENTROPIC LIFT AND 850
CONVERGENCE. AN MCS CLUSTER OR TWO SEEMS PROBABLE TO DEVELOP AND
AFFECT CNTRL/SERN KS LATER TONIGHT AROUND THE EDGE OF THE WARMER
MID-LEVEL PLUME OF AIR. WILL INCLUDE A BEST GUESS TEMPO TS GROUP
AT RSL/SLN/CNU SITES WITH CB GROUPS ELSEWHERE WHERE COVERAGE
ANTICIPATED TO BE LESS. SHOULD BE A BREAK IN CONVECTION DURING
MUCH OF DAY MONDAY ONCE ISENTROPIC LIFT WANES IN AM HOURS.

JMC

PREV DISCUSSION... /ISSUED 237 PM CDT SUN JUN 14 2009/

DISCUSSION...
UPPER LEVEL DATA SHOWS A CONTINUED NEGATIVE HEIGHT ANOMALY OVER THE
WESTERN STATES...WITH A DOWNSTREAM RIDGE OVER THE CENTRAL UNITED
STATES.  THIS PATTERN REMAINS OVER THE FORECAST AREA FOR THE
FORESEEABLE FUTURE.

THUNDERSTORM CHANCES FOR THE NEXT 7 DAYS:
MAIN ISSUE - CONVECTION AND SUBSEQUENT WEATHER IMPACTS /SEVERE AND
FLOODING/.  PREDICTABILITY REMAINS VERY LOW.

SEVERAL SURFACE BOUNDARIES FOUND ACROSS THE REGION VIA THE 18Z
SURFACE ANALYSIS.  GIVEN THAT...IT REMAINS VERY DIFFICULT TO
PINPOINT CONVECTIVE DEVELOPMENT TONIGHT OR FOR ANY TIME PERIOD FOR
THE NEXT 7 DAYS.

ONGOING CONVECTION FESTERING OVER WESTERN OKLAHOMA AND THE TEXAS
PANHANDLE SEEMS TO BE ALONG THE MAIN WARM FRONT ADVANCING NORTHWARD
THAT EXTENDS FROM KGAG-KMLC.  A SECOND BOUNDARY...SEEMINGLY FROM AN
OUTFLOW...IS ADVANCING SOUTH AND EXTENDS FROM K3K-KEWK-KCNU.

CLOUDS ACROSS THE REGION HAVE BEEN REALLY HAMPERING THE
INSTABILITY.  A LARGE CAP REMAINS IN PLACE AND GIVEN THE LACK
OVERALL HEATING...THE LIKELIHOOD OF THIS BEING BROKEN IS SMALL.
THEREFORE...THINK THE BULK OF CONVECTION WILL BE OVERNIGHT FROM
FORCED ASCENT VIA MOISTURE TRANSPORT WITH THE LOW LEVEL JET.

OVER THE REMAINDER OF THE WEEK...THE QUASI-STATIONARY SURFACE FRONT
REMAINS OVER THE AREA.  GIVEN THAT AND THE OUTFLOW BOUNDARIES AS
WELL AS THE FLOW PATTERN...THE MOST PREDICTABLE PART OF THIS PATTERN
REMAINS THE LIKELIHOOD OF NOCTURNAL CONVECTION.  FROM THAT...JUST DO
NOT SEE HOW WE CAN CONFIDENTLY PREDICT ANYTHING MORE THAN THIS RIGHT
NOW.

FINALLY...THE PROBLEM OF FLOODING.  THESE SYSTEMS HAVE ALL BEEN
FORWARD PROPAGATING SYSTEMS AND GIVEN THE CORFIDI VECTORS...BELIEVE
THIS WILL REMAIN SO.  THEREFORE...GIVEN LOW PREDICTABILITY AND THE
FACT THAT THESE WILL BE PROGRESSIVE SYSTEMS...FLOOD WATCH...THOUGH
DESIRABLE THINKING THAT RAINFALL WILL BE HEAVY AND PLENTIFUL...VERY
HARD TO FAVOR ONE AREA OVER ANOTHER UNTIL THE 3-6 HOUR TIMEFRAME.

INCREASING HEAT DURING THE MIDDLE OF THE WEEK:
MAIN ISSUE - HEAT.  PREDICTABILITY IS HIGH.

RELATIVE MEASURE OF PREDICTABILITY /ROMP/ SHOWING A HIGH IN
PREDICTABILITY WITH THE 500 MB HIGH OVER SOUTHEAST TEXAS LEADING UP
TO THURSDAY AND SUBSEQUENT RIDGE EXTENDING NORTH FROM THIS FEATURE
INTO THE CENTRAL PLAINS.  THIS TRANSLATES TO A HIGH CONFIDENCE
FORECAST IN HEAT FOR THE TUESDAY THROUGH THURSDAY TIME PERIOD.
PREDICTABILITY IS 80 PERCENT OR BETTER WITH LIKELIHOOD OF VERIFYING
BETTER THAN 65 PERCENT.

SREF ENSEMBLES SHOW HIGHS 95 TO 100 ACROSS MUCH OF THE FORECAST AREA
WEDNESDAY AND ESPECIALLY THURSDAY.  THIS WILL PUSH HEAT INDICES TO
RANGE FROM 105 TO 115 ACROSS SOUTH-CENTRAL KANSAS THURSDAY.  THIS
WILL LIKELY BE THE FIRST HEAT ADVISORY OF THE YEAR.

KRC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  94  70  97 /  50  30  30  20
HUTCHINSON      68  93  70  96 /  50  30  30  20
NEWTON          69  90  70  93 /  50  30  30  20
ELDORADO        69  91  66  94 /  50  30  30  20
WINFIELD-KWLD   73  94  71  97 /  50  30  30  20
RUSSELL         66  88  66  95 /  50  30  30  20
GREAT BEND      66  88  66  94 /  50  30  30  20
SALINA          69  91  69  96 /  50  30  30  20
MCPHERSON       69  91  70  95 /  50  30  30  20
COFFEYVILLE     72  91  72  95 /  50  30  30  20
CHANUTE         72  91  71  93 /  50  30  30  20
IOLA            71  88  69  91 /  50  30  30  20
PARSONS-KPPF    73  92  72  95 /  50  30  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 14, 10:29 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT SUN JUN 14 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1029 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
REGION TONIGHT. LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAIN AND FLOODING IS
POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL REMAIN IN THE AREA THROUGH TUESDAY. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF THE
FRONT...ESPECIALLY AT NIGHT. LOCALLY HEAVY RAIN IS ALSO LIKELY
WHICH COULD CAUSE OR AGGRAVATE ANY ONGOING FLOODING. THE BEST
CHANCE FOR STORMS WILL BE MAINLY LATE EVENING AND OVERNIGHT.

HEAT INDICES WILL CLIMB INTO THE TRIPLE DIGITS OVER PARTS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS EACH AFTERNOON FROM TUESDAY THROUGH
THURSDAY...RANGING FROM 105 TO 115 DEGREES.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED OVERNIGHT ACROSS
CENTRAL...SOUTH CENTRAL...AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Special weather statement, Jun 15, 12:47 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT MON JUN 15 2009

KSZ047-048-050-150630-
BARTON-ELLSWORTH-RICE-
1247 AM CDT MON JUN 15 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON...ELLSWORTH AND RICE COUNTIES...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BUSHTON...OR 19 MILES SOUTHWEST
OF ELLSWORTH...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Jun 15, 12:54 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT MON JUN 15 2009

KSZ032-150645-
RUSSELL-
1254 AM CDT MON JUN 15 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GORHAM...OR 7 MILES WEST OF
RUSSELL...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 15, 1:09 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
109 AM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             1 E GEUDA SPRINGS       37.11N 97.13W
06/15/2009  E0.88 INCH       COWLEY             KS   EMERGENCY MNGR

&&

JMC
Special weather statement, Jun 15, 1:15 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
115 AM CDT MON JUN 15 2009

KSZ048-050-150645-
ELLSWORTH-RICE-
115 AM CDT MON JUN 15 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES...

AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GENESEO...OR 15 MILES SOUTH OF
ELLSWORTH...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Jun 15, 1:25 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
125 AM CDT MON JUN 15 2009

KSZ032-150715-
RUSSELL-
125 AM CDT MON JUN 15 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RUSSELL...AND MOVING NORTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 15, 1:27 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
127 AM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     ANTHONY                 37.15N 98.03W
06/14/2009                   HARPER             KS   BROADCAST MEDIA

            KAKE STORM CHASER REPORTED 40 FOOT TREE KNOCKED DOWN BY
            THUNDERSTORM WINDS NEAR ANTHONY.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:09 PM CDTSevere Thunderstorm WarningICTKingman15 min
Jun 14, 10:15 PM CDTSevere Thunderstorm WarningICTHarper60 min
Jun 14, 10:38 PM CDTTornado WarningICTHarper50 min
Jun 14, 11:17 PM CDTSevere Thunderstorm WarningICTSumner58 min
Jun 14, 11:32 PM CDTTornado WarningICTSumner43 min
Jun 15, 12:16 AM CDTSevere Thunderstorm WarningICTSumner44 min
Jun 15, 12:58 AM CDTSevere Thunderstorm WarningICTCowley, Sumner62 min
Jun 15, 1:32 AM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline58 min
Jun 15, 1:50 AM CDTTornado WarningICTMcPherson, Saline55 min
Jun 15, 2:17 AM CDTTornado WarningICTChautauqua, Cowley24 min
Jun 15, 2:21 AM CDTFlash Flood WarningICTSumner6 hr
Jun 15, 2:35 AM CDTSevere Thunderstorm WarningICTMcPherson18 min
Jun 15, 3:51 PM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more15 hr
Jun 15, 5:34 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick56 min
Jun 15, 5:56 PM CDTSevere Thunderstorm WarningICTChase, Marion64 min
Jun 15, 6:03 PM CDTSevere Thunderstorm WarningICTButler, Greenwood42 min
Jun 15, 6:17 PM CDTSevere Thunderstorm WarningICTLincoln28 min
Jun 15, 6:25 PM CDTTornado WarningICTChase, Marion65 min
Jun 15, 6:28 PM CDTSevere Thunderstorm WarningICTChase, Marion62 min
Jun 15, 6:30 PM CDTTornado WarningICTButler45 min
Jun 15, 6:40 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood31 min
Jun 15, 6:43 PM CDTSevere Thunderstorm WarningICTLincoln16 min
Jun 15, 6:55 PM CDTTornado WarningICTButler50 min

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.